Alert archive / Alaska / Snow Advisories in 2007
Snow Advisory 4, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Jan 12, 2007, 1:55 AM AKST. It took effect at Jan 12, 2007, 6:55 AM AKST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2007, 1:55 AM AKST (10:55 UTC)
- In effect from
- Jan 12, 2007, 6:55 AM AKST
- Expired
- Jan 13, 2007, 5:07 AM AKST
- In force
- 22 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 121555 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 655 AM AST FRI JAN 12 2007 AKZ145-130300- /X.NEW.PAFC.SN.Y.0004.070112T1555Z-070113T0300Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 655 AM AST FRI JAN 12 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM AST THIS AFTERNOON FOR THE SUSITNA VALLEY NORTH AND WEST OF TALKEETNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY FOR THE SUSITNA VALLEY NORTH AND WEST OF TALKEETNA. THE ADVISORY IS IN EFFECT UNTIL 6 PM AST THIS AFTERNOON. SNOW WILL CONTINUE TO FALL ACROSS THE VALLEY THROUGH THE AFTERNOON. SNOW WILL BE HEAVY AT TIMES NORTH AND WEST OF TALKEETNA...ESPECIALLY ALONG THE MOUNTAINS. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS EXPECTED TODAY NORTH AND WEST OF TALKEETNA. SNOW WILL TAPER OFF TO SHOWERS LATER TODAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWAK41 PAFC 130041 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 341 PM AST FRI JAN 12 2007 AKZ145-131415- /X.EXT.PAFC.SN.Y.0004.000000T0000Z-070113T1500Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 341 PM AST FRI JAN 12 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM AST SATURDAY FOR AREAS NORTH AND WEST OF TALKEETNA... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM AST SATURDAY. SNOW WILL CONTINUE TO FALL ACROSS THE VALLEY THROUGH THE AFTERNOON. SNOW WILL BE HEAVY AT TIMES NORTH AND WEST OF TALKEETNA...ESPECIALLY ALONG THE MOUNTAINS. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS EXPECTED THROUGH TONIGHT NORTH AND WEST OF TALKEETNA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 130403 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 703 PM AST FRI JAN 12 2007 AKZ145-131500- /X.CON.PAFC.SN.Y.0004.000000T0000Z-070113T1500Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 703 PM AST FRI JAN 12 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST SATURDAY. SNOW WILL REDEVELOP IN THE SUSITNA VALLEY THIS EVENING AND PERSIST OVERNIGHT. SNOW WILL BE HEAVY AT TIMES NORTH AND WEST OF TALKEETNA...ESPECIALLY ALONG THE MOUNTAINS. AN ADDITIONAL 4 TO 8 INCHES OF SNOW IS EXPECTED THROUGH TONIGHT NORTH AND WEST OF TALKEETNA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 131407 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 507 AM AST SAT JAN 13 2007 AKZ145-131515- /X.CAN.PAFC.SN.Y.0004.000000T0000Z-070113T1500Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 507 AM AST SAT JAN 13 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW ADVISORY FOR THE SUSITNA VALLEY. SNOWFALL HAS BECOME LIGHT AND INTERMITTENT. SUNNY BREAKS ARE EXPECTED BY EARLY AFTERNOON. $$ ASB
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Jan 12, 12:00 AM AKST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 12, 12:00 AM AKST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AST FRI JAN 12 2007 .DISCUSSION... MAJOR SYNOPTIC DIFFERENCES TONGIHT. NAM AND UKMET IN RELATIVE GOOD AGREEMENT WITH EACH OTHER AND WITH PREVIOUS RUNS. BUT GFS DIFFERS SIGNIFICANTLY BOTH WITH NAM..UKMET...AND WITH THE PREVIOUS RUN OF ITSELF. NAM MODEL WAS PREFERRED IN THE EASTERN DOMAIN OUT THROUGH 48 HOURS. MINIMAL CHANGES HAVE BEEN MADE IN THE FORECAST BEYOND 48 HOURS IN THE EAST. OUT WEST...THE NAM WAS PREFERRED IN THE FIRST 48 HOURS. AND THE NEW GFS WAS ACCEPTED...ALBEIT CAUTIOUSLY.. BEYOND 48 HOURS. SIGNIFICANT CHANGES WERE MADE IN EXTENDED FORECAST IN WESTERN DOMAIN TO ACCOMODATE NEW GFS SOLUTION. THE PATTERN AT 500 MB IS CHARACTERIZED BY A HIGH AMPLITUDE RIDGE EXTENDING OUT OF THE NORTH PACIFIC ACROSS SOUTHERN AND INTERIOR ALASKA...ROUGHLY FOLLOWING LONGITUDE 140W. THE STRENGTH OF THE RIDGE WILL BE TESTED ON SUNDAY AS A SERIES OF ENERGETIC SHORT WAVES DEVELOPING SOUTH OF THE ALEUTIANS BEGIN TO DIG INTO THE WESTERN EXTENT OF THE RIDGE. GFS WEAKENS THE RIDGE AND SHIFTS IT INTO WESTERN CANADA BY MONDAY MORNING. HOWEVER...NAM AND UKMET EXPECT THE RIDGE TO BE MORE RESILIENT AND HOLD IT STEADY OVER THE EASTERN INTERIOR AND EASTERN GULF OF ALASKA. BIGGEST DISCREPANCY AT THE SURFACE CONCERNS A CUT OFF LOW THAT MAY BE MOVING INTO THE WESTERN GULF LATE BY SUNDAY MORNING. GFS RECOGNIZES BOTH A 989 MB CLOSED CENTER ABOUT 90 NM EAST OF KODIAK CITY AND A 994 MB CLOSED CENTER 270 NM SOUTHEAST OF COLD BAY LATE SAT NIGHT. NAM AND UKMET DO NOT RECOGNIZE THE LOW NEAR KODIAK AT ALL BUT DO RECOGNIZE AN APPROX 983 MB LOW 300 NM DUE SOUTH OF COLD BAY AT THE SAME TIME PERIOD. WHILE EXACT TIMING AND LOCATION OF SYSTEMS IS HIGHLY PROBLEMATIC... GFS...NAM...UKMET DO AGREE ON THIS MUCH... A WARM WET PATTERN FOR MOST OF THE STATE OUT THROUGH AT LEAST 72 HOURS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 120 130. FIRE WEATHER...NONE. ASB JAN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 11, 11:00 PM AKST | Small Craft Advisory | AFC | 14 hr | |
| Jan 12, 5:55 AM AKST | Small Craft Advisory | AFC | 7 hr | |
| Jan 12, 12:55 PM AKST | Gale Warning | AFC | 58 hr | |
| Jan 12, 12:55 PM AKST | Small Craft Advisory | AFC | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.